Alert archive / Iowa / River Flood Warnings in 2016
River Flood Warning 60, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Sep 25, 2016, 10:39 AM CDT for Jackson County, Iowa. It took effect at Sep 25, 2016, 1:00 PM CDT. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2016, 10:39 AM CDT (15:39 UTC)
- In effect from
- Sep 25, 2016, 1:00 PM CDT
- Expired
- Sep 27, 2016, 7:32 AM CDT
- In force
- 43 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, IA
The radar
The Quad Cities radar (KDVN), 58 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maquoketa River near Maquoketa (MAQI4). The gauge peaked at 24.37 ft at Sep 25, 2016, 5:00 PM CDT.
- Action stage
- 23 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 28.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05418500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
815
WGUS43 KDVN 251539
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1039 AM CDT SUN SEP 25 2016
.Very heavy rainfall across the area last week will produce flooding on
the Maquoketa River near Maquoketa.
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC097-260339-
/O.NEW.KDVN.FL.W.0060.160925T1800Z-160927T1232Z/
/MAQI4.1.ER.160925T1800Z.160926T0000Z.160926T0032Z.NO/
1039 AM CDT SUN SEP 25 2016
...Flood Warning in effect until this evening...
The National Weather Service in Quad Cities has issued a
* Flood Warning for
The Maquoketa River near Maquoketa.
* Until this evening.
* At 10:15 AM Sunday the stage was 23.7 feet...and rising.
* Flood stage is 24 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage today...and continue rising to
24.1 feet this evening. Fall back below flood stage later tonight.
* Impact...At 24.0 feet...Water affects agricultural land in the
Maquoketa area and several storm sewers in town.
&&
LAT...LON 4218 9090 4207 9090 4204 9057 4211 9019
4220 9034 4215 9057
$$
122 follow-up statements
130
WGUS83 KDVN 260203
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CDT SUN SEP 25 2016
.Updated flood information for the Wapsipinicon and Maquoketa Rivers.
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC097-261803-
/O.EXT.KDVN.FL.W.0060.000000T0000Z-160927T1417Z/
/MAQI4.1.ER.000000T0000Z.160925T2315Z.160926T0217Z.NO/
903 PM CDT SUN SEP 25 2016
...Flood Warning now in effect until this evening...
The Flood Warning continues for
The Maquoketa River near Maquoketa.
* Until this evening.
* At 8:15 PM Sunday the stage was 24.2 feet...and falling.
* Flood stage is 24 feet.
* Minor flooding is occurring.
* Forecast...Near crest now. Fall below flood stage this evening.
* Impact...At 24.0 feet...Water affects agricultural land in the
Maquoketa area and several storm sewers in town.
&&
LAT...LON 4218 9090 4207 9090 4204 9057 4211 9019
4220 9034 4215 9057
$$
IAC019-113-261803-
/O.EXT.KDVN.FL.W.0046.000000T0000Z-160929T1648Z/
/IDPI4.3.ER.160923T2355Z.160925T1545Z.160928T0448Z.NO/
903 PM CDT SUN SEP 25 2016
...Flood Warning now in effect until Tuesday evening...
The Flood Warning continues for
The Wapsipinicon River at Independence.
* Until Tuesday evening.
* At 8:30 PM Sunday the stage was 19.0 feet...and falling.
* Flood stage is 12 feet.
* Major flooding is occurring.
* Recent activity...The river crested at 19.36 feet at 12:30 pm
CDT Sunday.
* Forecast...Fall below flood stage Tuesday evening.
* Impact...At 19.0 feet...Water affects the backs of businesses on
1st Street in Independence.
&&
LAT...LON 4219 9160 4226 9152 4261 9208 4252 9208
$$
IAC031-105-113-261803-
/O.EXT.KDVN.FL.W.0047.000000T0000Z-161003T0000Z/
/ANSI4.3.ER.160925T0336Z.160928T0600Z.161001T1200Z.NO/
903 PM CDT SUN SEP 25 2016
...Flood Warning now in effect until Saturday morning...
The Flood Warning continues for
The Wapsipinicon River near Anamosa Shaw Rd.
* Until Saturday morning.
* At 8:15 PM Sunday the stage was 17.6 feet...and rising.
* Flood stage is 14 feet.
* Minor flooding is occurring and Major flooding is forecast.
* Forecast...Rise to 24.1 feet early Wednesday morning. Fall below flood
stage Saturday morning.
* Impact...At 22.9 feet...Fairview Highway at the Wapsi Bridge is
closed.
&&
LAT...LON 4226 9152 4219 9160 4185 9090 4200 9090
$$
IAC045-163-261803-
/O.CON.KDVN.FL.W.0036.000000T0000Z-000000T0000Z/
/DEWI4.3.ER.160918T0822Z.160930T0000Z.000000T0000Z.NR/
903 PM CDT SUN SEP 25 2016
...Flood Warning remains in effect until further notice...
The Flood Warning continues for
The Wapsipinicon River near De Witt 4S.
* Until further notice.
* At 8:30 PM Sunday the stage was 11.6 feet...and rising.
* Flood stage is 11 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* Forecast...Rise to 13.7 feet Thursday evening...then begin falling.
* Impact...At 13.0 feet...Water affects many residences along the
river.
&&
LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035
4177 9033 4184 9071
$$
RP Kinney194
WGUS83 KDVN 260912
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
412 AM CDT MON SEP 26 2016
.Updated flood information for the Wapsipinicon and Maquoketa Rivers.
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC097-260942-
/O.CAN.KDVN.FL.W.0060.000000T0000Z-160927T1417Z/
/MAQI4.1.ER.000000T0000Z.160925T2315Z.000000T0000Z.NO/
412 AM CDT MON SEP 26 2016
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Maquoketa River near Maquoketa.
* At 3:15 AM Monday the stage was 22.2 feet...and falling.
* Flood stage is 24 feet.
* No flooding is occurring...and no flooding is forecast.
* Forecast...Crested below flood stage at 23.4 feet. fall to 15.9
feet Tuesday morning.
&&
LAT...LON 4218 9090 4207 9090 4204 9057 4211 9019
4220 9034 4215 9057
$$
IAC019-113-270111-
/O.EXT.KDVN.FL.W.0046.000000T0000Z-160929T1312Z/
/IDPI4.3.ER.160923T2355Z.160925T1545Z.160928T0112Z.NO/
412 AM CDT MON SEP 26 2016
...Flood Warning now in effect until Tuesday evening...
The Flood Warning continues for
The Wapsipinicon River at Independence.
* Until Tuesday evening.
* At 3:30 AM Monday the stage was 17.9 feet...and falling.
* Flood stage is 12 feet.
* Major flooding is occurring.
* Forecast...Fall below flood stage Tuesday evening.
* Impact...At 18.0 feet...Water affects 1st Street and reaches the
bottom of the Iowa Highway 150 bridge deck.
&&
LAT...LON 4219 9160 4226 9152 4261 9208 4252 9208
$$
IAC031-105-113-270111-
/O.EXT.KDVN.FL.W.0047.000000T0000Z-161003T0142Z/
/ANSI4.3.ER.160925T0336Z.160928T0600Z.161001T1342Z.NO/
412 AM CDT MON SEP 26 2016
...Flood Warning now in effect until Saturday morning...
The Flood Warning continues for
The Wapsipinicon River near Anamosa Shaw Rd.
* Until Saturday morning.
* At 3:15 AM Monday the stage was 18.5 feet...and rising.
* Flood stage is 14 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* Forecast...Rise to 24.0 feet Wednesday morning. Fall below flood
stage Saturday morning.
* Impact...At 22.9 feet...Fairview Highway at the Wapsi Bridge is
closed.
&&
LAT...LON 4226 9152 4219 9160 4185 9090 4200 9090
$$
IAC045-163-270111-
/O.CON.KDVN.FL.W.0036.000000T0000Z-000000T0000Z/
/DEWI4.3.ER.160918T0822Z.160930T0600Z.000000T0000Z.NR/
412 AM CDT MON SEP 26 2016
...Flood Warning remains in effect until further notice...
The Flood Warning continues for
The Wapsipinicon River near De Witt 4S.
* Until further notice.
* At 3:30 AM Monday the stage was 11.6 feet...and rising.
* Flood stage is 11 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* Forecast...Rise to 13.5 feet Friday morning...then begin falling.
* Impact...At 13.0 feet...Water affects many residences along the
river.
&&
LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035
4177 9033 4184 9071
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Sep 25, 6:36 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Sep 25, 6:36 AM CDT, 4 hours 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Quad Cities IA IL 636 AM CDT SUN SEP 25 2016 ...12Z AVIATION UPDATE... .SYNOPSIS... Issued at 331 AM CDT Sun Sep 25 2016 Early this morning, weakening convection and showers were on the CWA's doorstep. Overall motion of the cells have been to the north with a very slow easterly propagation of the line. These showers and isolated rumbles of thunder will slowly make its way into the area through day break. The best forcing for these showers and thunder will slide north of the CWA. To our west, a cold front was just entering the state of Iowa. This cold front looks to be the gateway for more fall like weather. && .SHORT TERM...(Today and Tonight) ISSUED AT 331 AM CDT Sun Sep 25 2016 Main forecast concern for the short term are the chances for rain and thunder and the QPF associated with them. At this time, it appears that many of the areas with cresting rivers today, will not see much total rainfall, as the better chance for organized thunderstorms and heavy rain will be east of the Mississippi River this afternoon. Llvl forcing for organized convection and rain is weakening this morning. This means that showers will diminish in intensity and coverage through the morning. Hires guidance and QPF suggests that little to no rain should fall across western zones this morning. Current forecast has less than 0.25 inches in Buchanan County. This is likely overdone base on current radar trends. Think that this rainfall will have little to do with current crest forecasts in Independence. Later this morning a cold front will roll across the state of Iowa. This front looks to be crossing the Mississippi river between 18z and 21z today. Sporadic clearing will limit overall instability in front of the front. Deep layer shear of 20 to 30 kts will likely limit the chance of severe weather. Current thinking from SPC is that a wet microburst is possible. Based on CAMs and regional gridded and spectral models, it appears that the best chances for thunderstorms will be just out of the CWA to the east. Have kept chc pops for most of the area with the exception of likelies in the afternoon close to our eastern border. Tonight, the main focus turns to the strong H5 vort advection and resultant strong CAA. This will likely keep the BL coupled and lead to winds in the 10 kts with gusts near 20kts realm. Drier air will rush into the area for Monday morning. .LONG TERM...(Monday through Saturday) ISSUED AT 331 AM CDT Sun Sep 25 2016 Little change to theme of forecast with mainly dry conditions and near to below normal temperatures. Models forecast the upper trough over the Upper Mississippi Valley on Monday to deepen into a closed low while dropping slowly south across lower Michigan into midweek. This will keep the area under deep cyclonic flow through Wednesday with west to northwest winds, gusty at times early in the week, ushering in the coolest air of the young fall season with highs in the 60s to lower 70s and lows in the 40s to lower 50s through Wednesday. Will have to watch for periodic bouts of clouds and possibly sprinkles or a few brief light showers by Tuesday into Wednesday over northeast cwa, but have maintained dry forecast as forecast soundings show limited moisture depth. The ECMWF is most aggressive and an outlier with very light QPF on Wednesday, as it's a bit further west with the low near Lake Michigan and brushes cwa with a vort max. In addition the flow turns more northeasterly especially over northern Illinois, which may aid in bringing some lake-enhanced moisture. All this adds up to needing to watch the Wednesday timeframe for possibly some introduction of precipitation chances, and also increasing cloud cover and lowering highs. Late week into next weekend, have continued with a dry forecast and moderating temperatures, as surface and upper level ridging build in. The one potential fly in the ointment is the ECMWF for the past couple of runs has remained consistent with retrograding the large upper low back towards the Midwest by next weekend. This would likely yield more clouds and cooler highs, but for now have kept with consensus dry forecast and temperatures warming near to slightly above normal. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) ISSUED AT 627 AM CDT Sun Sep 25 2016 MVFR visbys should start to improve a couple of hours after 12z. IFR clouds associated with ra off to the west should become MVFR by the time they affect CID and DBQ today. A cold front will push through the area leading to a wind shift and winds gusting to near 20 kts this evening and overnight. && .HYDROLOGY... Issued at 331 AM CDT Sun Sep 25 2016 Flooding of several of the tributary systems across Iowa is the primary hydrologic problem today, while flooding along the Mississippi River remains forecast for next week. The Wapsipinicon River at Independence is above major flood stage and continues to rise. Crest forecasts have been revised upward to 18.5 feet, but it's looking more likely that it will go higher thus anticipate additional updates and impacts. Due to the increase at Independence, the crest forecast at Anamosa Shaw Road has also been revised up to 22.5 feet for Tuesday. The Cedar River forecasts are the primary forecast problem today as there is considerable uncertainty with what is going on upstream. Measured flows from upstream have been lower than expected, but it has been observed that the a large amount of water has spread into fields along the river rather than continue to move through the river system. This brings higher confidence that more attenuation is occurring than what we had originally anticipated which would lead to lower crests. That being said, there is the wildcard of additional rainfall through Sunday. At this time, we don't think rains from this system will amount to anything substantial, but if one storm moves over the right location, it could have an impact. Main point is, confidence is increasing on lower crests, but with some uncertainty still with upstream flows and future rainfall have decided to trend the forecast downward for VINI4 and CIDI4 until we have a better grasp and can hold onto a good number. The Mississippi River forecasts remained fairly similar to prior forecasts as not much changes have occurred this far as there is exorbitant amounts of water to work through the system. Some locations will begin to see the river rise above flood stage early next week while others may not see flood stage until the middle portion of the week. Crests on the Mississippi won't occur until late next week or into the weekend. && .DVN Watches/Warnings/Advisories... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Gibbs SHORT TERM...Gibbs LONG TERM...McClure AVIATION...Gibbs HYDROLOGY...McClure/Brooks
Hazardous weather outlook, Sep 25, 3:36 AM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 336 AM CDT SUN SEP 25 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-260845- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 336 AM CDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREA RIVERS WILL BE EXPERIENCING MODERATE TO MAJOR FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. THUNDERSTORMS WILL DEVELOP EAST OF THE MISSISSIPPI RIVER THIS AFTERNOON. THE MAIN THREAT FROM ANY THUNDERSTORM WOULD BE LIGHTNING AND GUSTY WINDS LESS THAT 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIBBS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 11:10 AM CDT | River Flood Warning | DVN | Clinton | 7 days |
Nearby
River Flood Warnings in Iowa, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.